• Previous Article
    Existence and regularity in inverse source problem for fractional reaction-subdiffusion equation perturbed by locally Lipschitz sources
  • EECT Home
  • This Issue
  • Next Article
    Controllability of fractional measure evolution systems with state-dependent delay and nonlocal condition
doi: 10.3934/eect.2022034
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Asymptotic analysis of an age-structured predator-prey model with ratio-dependent Holling Ⅲ functional response and delays

1. 

School of Science, Nanjing University of Posts and Telecommunications, Nanjing 210023, China

2. 

School of Mathematical Sciences, Shanghai Key Laboratory of PMMP, East China Normal University, Shanghai 200241, China

*Corresponding author: Yuan Yuan

Received  March 2022 Revised  June 2022 Early access July 2022

Fund Project: This work is supported by NNSF of China (grant No. 12101323), Science and Technology Commission of Shanghai Municipality (STCSM) (grant No. 18dz2271000), Natural Science Foundation of Jiangsu Province of China (grant No. BK20200749), Nanjing University of Posts and Telecommunications Science Foundation (grant No. NY220093)

This paper studies the dynamical behavior of a radio-dependent predator-prey model with age structure and two delays. The model is first formulated as an abstract non-densely defined Cauchy problem and the conditions for existence of the positive equilibrium point are derived. Then, through determining the distribution of eigenvalues, the globally asymptotic stability of the boundary equilibrium and the locally asymptotic stability for the positive equilibrium are obtained, respectively. In addition, it is also shown that a non-trivial periodic oscillation phenomenon through Hopf bifurcation appears under some conditions. Finally, some numerical examples are provided to illustrate the obtained results.

Citation: Dongxue Yan, Yuan Yuan, Xianlong Fu. Asymptotic analysis of an age-structured predator-prey model with ratio-dependent Holling Ⅲ functional response and delays. Evolution Equations and Control Theory, doi: 10.3934/eect.2022034
References:
[1]

H. R. Akcakaya, Population cycles of mammals: Evidence for a ratio-dependent pre-dation hypothesis, Ecol. Monogr., 62 (1992), 119-142. 

[2]

H. R. AkcakayaR. Arditi and L. R. Ginzburg, Ratio-dependent prediction: Anabstraction that works, Ecol., 76 (1995), 995-1004. 

[3]

R. Arditi and L. R. Ginzburg, Coupling in predator-prey dynamics: Ratio-dependence, J. Theoret. Biol., 139 (1989), 311-326. 

[4]

R. ArditiL. R. Ginzburg and H. R. Akcakaya, Variation in plankton densities among lakes: A case for ratio-dependent models, Amer. Nat., 138 (1991), 1287-1296. 

[5]

R. Arditi and H. Saiah, Empirical evidence of the role of heterogeneity in ratio-dependent consumption, Econogy, 73 (1992), 1544-1551. 

[6]

E. Beretta and Y. Kuang, Global analyses in some delayed ratio-dependent predator-prey systems, Nonl. Anal., 32 (1998), 381-408.  doi: 10.1016/S0362-546X(97)00491-4.

[7]

J. Chen and H. Zhang, The qualitative analysis of two species predator-prey model with Holling's type Ⅲ functional response, Appl. Math. Mech., 7 (1986), 77-86.  doi: 10.1007/BF01896254.

[8]

S. ChenJ. Shi and J. Wei, The effect of delay on a diffusive predator-prey systemwith Holling type-Ⅱ predator functional response, Comm. Pure Appl. Anal., 12 (2013), 481-501.  doi: 10.3934/cpaa.2013.12.481.

[9]

J. ChuA. DucrotP. Magal and S. Ruan, Hopf bifurcation in a size structured population dynamic model with random growth, J. Diff. Equ., 247 (2009), 956-1000.  doi: 10.1016/j.jde.2009.04.003.

[10]

J. M. Cushing and M. Saleem, A predator prey model with age structure, J. Math. Biol., 14 (1982), 231-250.  doi: 10.1007/BF01832847.

[11]

D. L. DeAngelis, Dynamics of Nutrient Cycling and Food Webs, Springer, Berlin, 2012. doi: 10.1007/978-94-011-2342-6.

[12]

A. DucrotP. Magal and S. Ruan, Projectors on the generalized eigenspaces for partial differential equations with time delay, Inf. Dim. Dyn. Syst., 64 (2013), 353-390.  doi: 10.1007/978-1-4614-4523-4_14.

[13]

A. P. Gutierrez, The physiological basis of ratio-dependent predator-prey theory: A metabolic pool model of Nicholson's blowflies as an example, Econogy, 73 (1992), 1552-1563. 

[14]

J. Li, Dynamics of age-structured predator-prey population models, J. Math. Anal. Appl., 152 (1990), 399-415.  doi: 10.1016/0022-247X(90)90073-O.

[15]

Z. Liu and N. Li, Stability and bifurcation in a predator-prey model with age structure and delays, J. Nonl. Science, 25 (2015), 937-957.  doi: 10.1007/s00332-015-9245-x.

[16]

Z. LiuP. Magal and S. Ruan, Hopf bifurcation for non-densely defined Cauchy problems, Z. Angew. Math. Phys., 62 (2011), 191-222.  doi: 10.1007/s00033-010-0088-x.

[17]

P. Magal and S. Ruan, Center manifolds for semilinear equations with non-dense domain and applications on Hopf bifurcation in age structured models, Mem. Amer. Math. Soc., 202 (2009). doi: 10.1090/S0065-9266-09-00568-7.

[18]

P. Magal and S. Ruan, Theory and Applications of Abstract Semilinear Cauchy Problems, Springer-Verlag, New York, 2018. doi: 10.1007/978-3-030-01506-0.

[19]

M. Martcheva and H. R. Thieme, Progression age enhanced backward bifurcation in an epidemic model with super-infection, J. Math. Biol., 46 (2003), 385-424.  doi: 10.1007/s00285-002-0181-7.

[20]

A. F. NindjinM. A. Aziz-Alaoui and M. Cadivel, Analysis of a predator-prey model with modified Leslie-Grower and Holling-type Ⅱ schemes with time delay, Nonl. Anal. (RWA), 7 (2006), 1104-1118.  doi: 10.1016/j.nonrwa.2005.10.003.

[21]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, New York, 1983. doi: 10.1007/978-1-4612-5561-1.

[22]

H. Qolizadeh AmirabadO. Rabieimotlagh and H. M. Mohammadinejad, Permanency in predator-prey models of Leslie type with ratio-dependent simplified Holling type-Ⅳ functional response, Math. Comput. Simulation, 157 (2019), 63-76.  doi: 10.1016/j.matcom.2018.09.023.

[23]

Y. Song and S. Yuan, Bifurcation analysis in a predator-prey system with time delay, Nonl. Anal.: (RWA), 7 (2006), 265-284.  doi: 10.1016/j.nonrwa.2005.03.002.

[24]

H. Tang and Z. Liu, Hopf bifurcation for a predator-prey model with age structure, Appl. Math. Model., 40 (2016), 726-737.  doi: 10.1016/j.apm.2015.09.015.

[25]

H. R. Thieme, Convergence results and a Poincar$\acute{e}$-Bendixson trichotomy for asymptotically autonomous differential equations, J. Math. Biol., 30 (1992), 755-763.  doi: 10.1007/BF00173267.

[26]

L. WangC. Dai and M. Zhao, Hopf bifurcation in an age-structured prey-predator model with Holling Ⅲ response function, Math. Biosc. Eng., 18 (2021), 3144-3159.  doi: 10.3934/mbe.2021156.

[27]

W. Wang and L. Chen, A predator-prey system with stage structure for predator, Comput. Math. Appl., 33 (1997), 83-91.  doi: 10.1016/S0898-1221(97)00056-4.

[28]

D. Xiao and W. Li, Stability and bifurcation in a delayed ratio-dependent predator-prey syste, Proc. Edinburgh Math. Soc., 46 (2003), 205-220.  doi: 10.1017/S0013091500001140.

[29]

X. Zhang and Z. Liu, Periodic oscillations in age-structured ratio-dependent predator-prey model with Michaelis-Menten type functional response, Phys. D, 389 (2019), 51-63.  doi: 10.1016/j.physd.2018.10.002.

[30]

X. Zhang and Z. Liu, Hopf bifurcation analysis in a predator-prey model with predator-age structure and predator-prey reaction time delay, Appl. Math. Model., 91 (2021), 530-548.  doi: 10.1016/j.apm.2020.08.054.

[31]

J. Zhou, Bifurcation analysis of a diffusive predator-prey model with ratio-dependent Holling type Ⅲ functional response, Nonl. Dynam., 81 (2015), 1535-1552.  doi: 10.1007/s11071-015-2088-z.

[32]

G. Zhu and J. Wei, Global stability and bifurcation analysis of a delayed predator-prey system with prey immigration, Electron. J. Qual. Theory Differ. Equ., 13 (2016), Paper No. 13, 20 pp. doi: 10.14232/ejqtde.2016.1.13.

show all references

References:
[1]

H. R. Akcakaya, Population cycles of mammals: Evidence for a ratio-dependent pre-dation hypothesis, Ecol. Monogr., 62 (1992), 119-142. 

[2]

H. R. AkcakayaR. Arditi and L. R. Ginzburg, Ratio-dependent prediction: Anabstraction that works, Ecol., 76 (1995), 995-1004. 

[3]

R. Arditi and L. R. Ginzburg, Coupling in predator-prey dynamics: Ratio-dependence, J. Theoret. Biol., 139 (1989), 311-326. 

[4]

R. ArditiL. R. Ginzburg and H. R. Akcakaya, Variation in plankton densities among lakes: A case for ratio-dependent models, Amer. Nat., 138 (1991), 1287-1296. 

[5]

R. Arditi and H. Saiah, Empirical evidence of the role of heterogeneity in ratio-dependent consumption, Econogy, 73 (1992), 1544-1551. 

[6]

E. Beretta and Y. Kuang, Global analyses in some delayed ratio-dependent predator-prey systems, Nonl. Anal., 32 (1998), 381-408.  doi: 10.1016/S0362-546X(97)00491-4.

[7]

J. Chen and H. Zhang, The qualitative analysis of two species predator-prey model with Holling's type Ⅲ functional response, Appl. Math. Mech., 7 (1986), 77-86.  doi: 10.1007/BF01896254.

[8]

S. ChenJ. Shi and J. Wei, The effect of delay on a diffusive predator-prey systemwith Holling type-Ⅱ predator functional response, Comm. Pure Appl. Anal., 12 (2013), 481-501.  doi: 10.3934/cpaa.2013.12.481.

[9]

J. ChuA. DucrotP. Magal and S. Ruan, Hopf bifurcation in a size structured population dynamic model with random growth, J. Diff. Equ., 247 (2009), 956-1000.  doi: 10.1016/j.jde.2009.04.003.

[10]

J. M. Cushing and M. Saleem, A predator prey model with age structure, J. Math. Biol., 14 (1982), 231-250.  doi: 10.1007/BF01832847.

[11]

D. L. DeAngelis, Dynamics of Nutrient Cycling and Food Webs, Springer, Berlin, 2012. doi: 10.1007/978-94-011-2342-6.

[12]

A. DucrotP. Magal and S. Ruan, Projectors on the generalized eigenspaces for partial differential equations with time delay, Inf. Dim. Dyn. Syst., 64 (2013), 353-390.  doi: 10.1007/978-1-4614-4523-4_14.

[13]

A. P. Gutierrez, The physiological basis of ratio-dependent predator-prey theory: A metabolic pool model of Nicholson's blowflies as an example, Econogy, 73 (1992), 1552-1563. 

[14]

J. Li, Dynamics of age-structured predator-prey population models, J. Math. Anal. Appl., 152 (1990), 399-415.  doi: 10.1016/0022-247X(90)90073-O.

[15]

Z. Liu and N. Li, Stability and bifurcation in a predator-prey model with age structure and delays, J. Nonl. Science, 25 (2015), 937-957.  doi: 10.1007/s00332-015-9245-x.

[16]

Z. LiuP. Magal and S. Ruan, Hopf bifurcation for non-densely defined Cauchy problems, Z. Angew. Math. Phys., 62 (2011), 191-222.  doi: 10.1007/s00033-010-0088-x.

[17]

P. Magal and S. Ruan, Center manifolds for semilinear equations with non-dense domain and applications on Hopf bifurcation in age structured models, Mem. Amer. Math. Soc., 202 (2009). doi: 10.1090/S0065-9266-09-00568-7.

[18]

P. Magal and S. Ruan, Theory and Applications of Abstract Semilinear Cauchy Problems, Springer-Verlag, New York, 2018. doi: 10.1007/978-3-030-01506-0.

[19]

M. Martcheva and H. R. Thieme, Progression age enhanced backward bifurcation in an epidemic model with super-infection, J. Math. Biol., 46 (2003), 385-424.  doi: 10.1007/s00285-002-0181-7.

[20]

A. F. NindjinM. A. Aziz-Alaoui and M. Cadivel, Analysis of a predator-prey model with modified Leslie-Grower and Holling-type Ⅱ schemes with time delay, Nonl. Anal. (RWA), 7 (2006), 1104-1118.  doi: 10.1016/j.nonrwa.2005.10.003.

[21]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, New York, 1983. doi: 10.1007/978-1-4612-5561-1.

[22]

H. Qolizadeh AmirabadO. Rabieimotlagh and H. M. Mohammadinejad, Permanency in predator-prey models of Leslie type with ratio-dependent simplified Holling type-Ⅳ functional response, Math. Comput. Simulation, 157 (2019), 63-76.  doi: 10.1016/j.matcom.2018.09.023.

[23]

Y. Song and S. Yuan, Bifurcation analysis in a predator-prey system with time delay, Nonl. Anal.: (RWA), 7 (2006), 265-284.  doi: 10.1016/j.nonrwa.2005.03.002.

[24]

H. Tang and Z. Liu, Hopf bifurcation for a predator-prey model with age structure, Appl. Math. Model., 40 (2016), 726-737.  doi: 10.1016/j.apm.2015.09.015.

[25]

H. R. Thieme, Convergence results and a Poincar$\acute{e}$-Bendixson trichotomy for asymptotically autonomous differential equations, J. Math. Biol., 30 (1992), 755-763.  doi: 10.1007/BF00173267.

[26]

L. WangC. Dai and M. Zhao, Hopf bifurcation in an age-structured prey-predator model with Holling Ⅲ response function, Math. Biosc. Eng., 18 (2021), 3144-3159.  doi: 10.3934/mbe.2021156.

[27]

W. Wang and L. Chen, A predator-prey system with stage structure for predator, Comput. Math. Appl., 33 (1997), 83-91.  doi: 10.1016/S0898-1221(97)00056-4.

[28]

D. Xiao and W. Li, Stability and bifurcation in a delayed ratio-dependent predator-prey syste, Proc. Edinburgh Math. Soc., 46 (2003), 205-220.  doi: 10.1017/S0013091500001140.

[29]

X. Zhang and Z. Liu, Periodic oscillations in age-structured ratio-dependent predator-prey model with Michaelis-Menten type functional response, Phys. D, 389 (2019), 51-63.  doi: 10.1016/j.physd.2018.10.002.

[30]

X. Zhang and Z. Liu, Hopf bifurcation analysis in a predator-prey model with predator-age structure and predator-prey reaction time delay, Appl. Math. Model., 91 (2021), 530-548.  doi: 10.1016/j.apm.2020.08.054.

[31]

J. Zhou, Bifurcation analysis of a diffusive predator-prey model with ratio-dependent Holling type Ⅲ functional response, Nonl. Dynam., 81 (2015), 1535-1552.  doi: 10.1007/s11071-015-2088-z.

[32]

G. Zhu and J. Wei, Global stability and bifurcation analysis of a delayed predator-prey system with prey immigration, Electron. J. Qual. Theory Differ. Equ., 13 (2016), Paper No. 13, 20 pp. doi: 10.14232/ejqtde.2016.1.13.

Figure 1.  (a) Time series of $ V(t) $. (b) Time series of $ P(t) $. (c) Solutions of the system (1.1) go to the boundary equilibrium. (d) Time series of $ p(t,a) $. In the four pictures, the lines $ a,\; b,\; c $ correspond to three different sets of initial values
Figure 2.  (a) Time series of $ V(t) $. (b) Time series of $ P(t) $. (c) Solutions of the system (1.1) go to the positive steady state when $ \tau_1 = \tau_2 = 0.3 $. (d) Time series of $ p(t,a) $
Figure 3.  (a) Time series of $ V(t) $. (b) Time series of $ P(t) $. (c) Solutions of the system (1.1) oscillates periodically when $ \tau_1 = \tau_2 = 1.2 $. (d) Time series of $ p(t,a) $
[1]

Dandan Sun, Yingke Li, Zhidong Teng, Tailei Zhang. Stability and Hopf bifurcation in an age-structured SIR epidemic model with relapse. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022141

[2]

Shengqin Xu, Chuncheng Wang, Dejun Fan. Stability and bifurcation in an age-structured model with stocking rate and time delays. Discrete and Continuous Dynamical Systems - B, 2019, 24 (6) : 2535-2549. doi: 10.3934/dcdsb.2018264

[3]

Ovide Arino, Manuel Delgado, Mónica Molina-Becerra. Asymptotic behavior of disease-free equilibriums of an age-structured predator-prey model with disease in the prey. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 501-515. doi: 10.3934/dcdsb.2004.4.501

[4]

Tongtong Chen, Jixun Chu. Hopf bifurcation for a predator-prey model with age structure and ratio-dependent response function incorporating a prey refuge. Discrete and Continuous Dynamical Systems - B, 2023, 28 (1) : 408-425. doi: 10.3934/dcdsb.2022082

[5]

Hossein Mohebbi, Azim Aminataei, Cameron J. Browne, Mohammad Reza Razvan. Hopf bifurcation of an age-structured virus infection model. Discrete and Continuous Dynamical Systems - B, 2018, 23 (2) : 861-885. doi: 10.3934/dcdsb.2018046

[6]

Xianlong Fu, Zhihua Liu, Pierre Magal. Hopf bifurcation in an age-structured population model with two delays. Communications on Pure and Applied Analysis, 2015, 14 (2) : 657-676. doi: 10.3934/cpaa.2015.14.657

[7]

Ming Liu, Dongpo Hu, Fanwei Meng. Stability and bifurcation analysis in a delay-induced predator-prey model with Michaelis-Menten type predator harvesting. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3197-3222. doi: 10.3934/dcdss.2020259

[8]

Antoni Leon Dawidowicz, Anna Poskrobko. Stability problem for the age-dependent predator-prey model. Evolution Equations and Control Theory, 2018, 7 (1) : 79-93. doi: 10.3934/eect.2018005

[9]

Xiaoyuan Chang, Junjie Wei. Stability and Hopf bifurcation in a diffusive predator-prey system incorporating a prey refuge. Mathematical Biosciences & Engineering, 2013, 10 (4) : 979-996. doi: 10.3934/mbe.2013.10.979

[10]

Zuolin Shen, Junjie Wei. Hopf bifurcation analysis in a diffusive predator-prey system with delay and surplus killing effect. Mathematical Biosciences & Engineering, 2018, 15 (3) : 693-715. doi: 10.3934/mbe.2018031

[11]

Jianxin Yang, Zhipeng Qiu, Xue-Zhi Li. Global stability of an age-structured cholera model. Mathematical Biosciences & Engineering, 2014, 11 (3) : 641-665. doi: 10.3934/mbe.2014.11.641

[12]

Qing Zhu, Huaqin Peng, Xiaoxiao Zheng, Huafeng Xiao. Bifurcation analysis of a stage-structured predator-prey model with prey refuge. Discrete and Continuous Dynamical Systems - S, 2019, 12 (7) : 2195-2209. doi: 10.3934/dcdss.2019141

[13]

Xiaoling Zou, Dejun Fan, Ke Wang. Stationary distribution and stochastic Hopf bifurcation for a predator-prey system with noises. Discrete and Continuous Dynamical Systems - B, 2013, 18 (5) : 1507-1519. doi: 10.3934/dcdsb.2013.18.1507

[14]

Yuan Yuan, Xianlong Fu. Mathematical analysis of an age-structured HIV model with intracellular delay. Discrete and Continuous Dynamical Systems - B, 2022, 27 (4) : 2077-2106. doi: 10.3934/dcdsb.2021123

[15]

Shanshan Chen, Jianshe Yu. Stability and bifurcation on predator-prey systems with nonlocal prey competition. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 43-62. doi: 10.3934/dcds.2018002

[16]

Zhihua Liu, Hui Tang, Pierre Magal. Hopf bifurcation for a spatially and age structured population dynamics model. Discrete and Continuous Dynamical Systems - B, 2015, 20 (6) : 1735-1757. doi: 10.3934/dcdsb.2015.20.1735

[17]

Shu Li, Zhenzhen Li, Binxiang Dai. Stability and Hopf bifurcation in a prey-predator model with memory-based diffusion. Discrete and Continuous Dynamical Systems - B, 2022, 27 (11) : 6885-6906. doi: 10.3934/dcdsb.2022025

[18]

Geni Gupur, Xue-Zhi Li. Global stability of an age-structured SIRS epidemic model with vaccination. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 643-652. doi: 10.3934/dcdsb.2004.4.643

[19]

Linlin Li, Bedreddine Ainseba. Large-time behavior of matured population in an age-structured model. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2561-2580. doi: 10.3934/dcdsb.2020195

[20]

Wei Feng, Michael T. Cowen, Xin Lu. Coexistence and asymptotic stability in stage-structured predator-prey models. Mathematical Biosciences & Engineering, 2014, 11 (4) : 823-839. doi: 10.3934/mbe.2014.11.823

2021 Impact Factor: 1.169

Metrics

  • PDF downloads (178)
  • HTML views (84)
  • Cited by (0)

Other articles
by authors

[Back to Top]